zbMATH — the first resource for mathematics

Maps on quantum states preserving Bregman and Jensen divergences. (English) Zbl 1387.47022
Let \(\mathcal{H}\) be a finite dimensional complex Hilbert space and \(\mathcal{B}(\mathcal{H})\) the set of all bounded linear operators on \(\mathcal{H}\). Denote by \(\mathcal{S}(\mathcal{H})\) the state space of \(\mathcal{H}\) (i.e., the set of all positive semi-definite operators in \(\mathcal{B}(\mathcal{H})\) having unit trace) and by \(\mathcal{P}_{1}(\mathcal{H})\) the set of all rank-one projections (rank-one self-adjoined idempotents) in \(\mathcal{B}(\mathcal{H})\). Let \(\operatorname{Tr}\) denote the usual trace functional on \(\mathcal{B}(\mathcal{H})\).
Any unitary or antiunitary conjugation leaves the Bergman divergences invariant. The first result of the paper states that the converse is also true, i.e., the preservers of Bergman divergences are necessarily unitary or antiunitary conjugations.
Let \(f \in C^{1}((0 ,\infty )) \cap C^{0}([0 ,\infty ))\) be a strictly convex function. Let \(\Phi :\) \(\mathcal{S}(\mathcal{H}) \rightarrow \mathcal{S}(\mathcal{H})\) be a bijective map which preserves the Bergman \(f\)-divergence \(H_{f}\), that is, \[ H_{f}(\Phi (A) ,\Phi (B)) =H_{f}(A ,B)\tag{1} \] for every \(A ,B \in \mathcal{S}(\mathcal{H})\). Then there exists a unitary or antiunitary operator \(U \in \mathcal{B}(\mathcal{H})\) such that \[ \Phi (A) =UAU^{ \ast } ,\quad A \in \mathcal{S}(\mathcal{H}).\tag{2} \] The main tool in the proof of this result is Wigner’s theorem which states that any bijective map \(\xi :\mathcal{P}_{1}(\mathcal{H}) \rightarrow \mathcal{P}_{1}(\mathcal{H})\) which preserves the transition probability, i.e., \(\operatorname{Tr}(\xi (P)\xi (Q)) =\operatorname{Tr}(PQ)\), holds for any \(P ,Q \in \mathcal{P}_{1}(\mathcal{H})\), is implemented by a unitary or antiunitary operator.

47B49 Transformers, preservers (linear operators on spaces of linear operators)
46L30 States of selfadjoint operator algebras
Full Text: DOI arXiv
[1] Banerjee, A. et al.: Clustering with Bregman divergences. J. Mach. Learn. Res. 6, 1705-1749 (2005) · Zbl 1190.62117
[2] Bhatia, R.: Matrix Analysis. Springer, New York (1997) · Zbl 0863.15001
[3] Bregman, L.M., The relaxation method of finding the common points of convex sets and its application to the solution of problems in convex programming, USSR Comput. Math. Phys., 7, 200-217, (1967) · Zbl 0186.23807
[4] Carlen, E., Trace inequalities and quantum entropy: an introductory course, Contemp. Math., 529, 73-140, (2010) · Zbl 1218.81023
[5] Chen, R.Y.; Tropp, J.A., Subadditivity of matrix \({φ}\)-entropy and concentration of random matrices, Electron. J. Probab., 19, 1-30, (2014) · Zbl 1405.60013
[6] Itakura, F., Saito, S.: Analysis synthesis telephony based on the maximum likelihood method. In: 6th Int. Congr., Acoustics, Tokyo, Japan, pp. C-17-C-20 (1968) · Zbl 1405.60013
[7] Kullback, S.; Leibler, R.A., On information and sufficiency, Ann. Math. Stat., 22, 79-86, (1951) · Zbl 0042.38403
[8] Lewin, M.; Sabin, J., A family of monotone quantum relative entropies, Lett. Math. Phys., 104, 691-705, (2014) · Zbl 1304.47025
[9] Molnár, L.: Maps on states preserving the relative entropy. J. Math. Phys. 49, 032114 (2008) · Zbl 1310.15063
[10] Molnár, L.: General Mazur-Ulam type theorems and some applications. In: Arendt, W., Chill, R., Tomilov, Y. (eds.) Operator Semigroups Meet Complex Analysis, Harmonic Analysis and Mathematical Physics. Operator Theory: Advances and Applications, vol. 250, pp. 311-342. Birkhäuser, Basel (2015) · Zbl 1330.47026
[11] Molnár, L., An algebraic approach to wigner’s unitary-antiunitary theorem, J. Aust. Math. Soc. (Ser. A), 65, 354-369, (1999) · Zbl 0943.46033
[12] Molnár, L.; Nagy, G.; Szokol, P., Maps on density operators preserving quantum \(f\)-divergences, Quantum Inf. Process., 12, 2309-2323, (2013) · Zbl 1270.81021
[13] Molnár, L.; Pitrik, J.; Virosztek, D., Maps on positive definite matrices preserving Bregman and Jensen divergences, Linear Algebra Appl., 495, 174-189, (2016) · Zbl 1336.15015
[14] Molnár, L.; Szokol, P., Transformations on positive definite matrices preserving generalized distance measures, Linear Algebra Appl., 466, 141-159, (2015) · Zbl 1310.15063
[15] Nielsen, F., Bhatia, R. (eds.) Matrix Information Geometry. Springer, Heidelberg (2013) · Zbl 1252.94003
[16] Pitrik, J.; Virosztek, D., On the joint convexity of the Bregman divergence of matrices, Lett. Math. Phys., 105, 675-692, (2015) · Zbl 1330.47026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.